leg and knee pain during chemo

20 Posts | Page(s): 1 2  Next 

leg and knee pain during chemo

by peacocklady on Wed Jan 19, 2011 04:01 PM

Quote | Reply

Anyone experiencing leg and knee pain during chemo?  Everynight my legs and knees ache so bad I end up on the heating pad.  It seems to be getting worse.  Just wondering if it was the chemo.  The docs always answers my questions with "chemo effects everyone differently".  So, is that a yes or a no...just wondering.

RE: leg and knee pain during chemo

by squand on Wed Jan 19, 2011 04:15 PM

Quote | Reply

It affect my knees and anels and feet also,but I do have arthritis.I use icy hot and it seems to help or any of tha cream should work itdoes for me.

let me know if it helped you

Rick

RE: leg and knee pain during chemo

by marien on Fri Feb 04, 2011 12:55 AM

Quote | Reply

On Jan 19, 2011 4:01 PM peacocklady wrote:

Anyone experiencing leg and knee pain during chemo?  Everynight my legs and knees ache so bad I end up on the heating pad.  It seems to be getting worse.  Just wondering if it was the chemo.  The docs always answers my questions with "chemo effects everyone differently".  So, is that a yes or a no...just wondering.

From day one, my legs haven't been right.  They are very weak.  Then a few weeks into chemo, I pulled my back out for a few days.  After that, my hips and butt hurt like crazy.  I just started Taxol and feel my shoulders and arms going.  I'm finding I can do less and less at age 46!

RE: leg and knee pain during chemo

by Georgenone on Fri Feb 04, 2011 01:26 AM

Quote | Reply

On Jan 19, 2011 4:01 PM peacocklady wrote:

Anyone experiencing leg and knee pain during chemo?  Everynight my legs and knees ache so bad I end up on the heating pad.  It seems to be getting worse.  Just wondering if it was the chemo.  The docs always answers my questions with "chemo effects everyone differently".  So, is that a yes or a no...just wondering.

"chemo affects everyone differently".  This is just a doctor’s way of saying "I don't know". That is fine but doing absolutely nothing to help is not. There are too many doctors who do nothing, make no attempt to help with such problems. Leg problems are not all that uncommon.

During infusions I sometimes had the worst possible case of restless leg syndrome. After chemo stopped there were horribly painful leg cramps every night for slightly more than a year. It is not really fair or accurate to blame it all on chemo since radiation can also cause problems. Radiation often affects nerves in the spinal column. I've never heard of any problems being permanent. It's just another annoying little problem to make the cancer treatment experience more memorable. 

     George

RE: leg and knee pain during chemo

by Miscmom4 on Fri Feb 04, 2011 01:31 AM

Quote | Reply

Yup, kinda lke the flu, achy etc.  try  heat packs or ibuprofin or tylanol whatever the doctor suggested.  It usually only lasts a day or so

 

Good luck

RE: leg and knee pain during chemo

by Pixie67 on Fri Feb 04, 2011 03:22 PM

Quote | Reply

While bein treated for my first two rounds of breast cancer, I did have pain in my long bones, the arms and legs. About a week after the treatment they felt better.  I know everyone is different, but they warned me up front about this. I hope this helps. God Bless you! Patty

 

RE: leg and knee pain during chemo

by sedwards on Sun Jan 29, 2012 03:07 AM

Quote | Reply

I have had the same problem, it got worse as the treatment continued.  I had my last treatment 12/22 and still have some pain in my legs but it is getting better.  It took pain meds at night in order for me to sleep. 

 

RE: leg and knee pain during chemo

by Kaerirty on Tue Jan 31, 2012 07:15 AM

Quote | Reply

On Jan 29, 2012 3:07 AM sedwards wrote:

I have had the same problem, it got worse as the treatment continued.  I had my last treatment 12/22 and still have some pain in my legs but it is getting better.  It took pain meds at night in order for me to sleep. 

 

Dear all. I am still in active treatment /had all sorts of chemo combinations, including taxol, taxotere/ and having some on and off left knee pain for about ten days now. Its ok in the mornings, then starts slowly during the day, especially when I am on my feet for a while, or on high heels. It's like a stabbing ache and when I sit, it gets awkward when I stand up again.Can anyone share their experience with the similar?? And why chemo / if its chemo/ cause us the pain?? Thanks for any advice and input.

http://www.brainalin.com/

RE: leg and knee pain during chemo

by Gardenerz on Fri Feb 03, 2012 05:29 PM

Quote | Reply

Totally understand the Taxol pain. Couple that with Neulasta, and it takes me 7-10 days to totaly get rid of the pain/ache. I'm sure many factors are involved, like type of cancer, other meds, but I find if I get up and down all day, try to just walk helps. Also been using a warming blanket, on low. Weakness is also common for me. It is going to pass, just very "taxing" on our bodies. Also sitting on the couch relieves leg pain better than lying in bed. Maybe some of this will help.  Don't give up, all these things are working together to accomplish our healing.

RE: leg and knee pain during chemo

by andrea1959 on Sat Feb 04, 2012 02:57 AM

Quote | Reply

Hi

 

I hear you, I just started Taxol last Tuesday and the pain is so undescribable.  From my waist down every inch of my bones, joints, surface of every inch of skin sooo painful.

I take extra strength tylenol and 1 tylenol 1 and that doesnt work.

im 52, so dont worry, it will pass.  how long are you on taxol for?  My last taxol is on March 14,2012 as I have 3 more to go every other week.

 

take care

Andrea

20 Posts | Page(s): 1 2  Next 
Subscribe to this message board discussion

Latest Messages

View More

CancerCompass Survey

If you were considering traveling for cancer treatment, which headline would you find more interesting?

Get $75 for taking a research survey

We care about your feedback. Let us know how we can improve your CancerCompass experience.